Urgent: Johnson & Johnson recall of more than 60,000 bottles of contaminated Tylenol by Jonathan Benson, staff writer (NaturalNews) It appears as
(NaturalNews) It appears as though Johnson & Johnson (J&J) may soon have nothing left to recall, as the company announced this week yet another recall in a long line of recalls in the past several years.
This time, more than 60,000 bottles of Tylenol Extra Strength Caplets produced in 2009 for US distribution were found to be contaminated with the same odor-causing chemical identified in many of its other recalled drugs.
McNeil Consumer Healthcare, the division responsible for the tainted Tylenol, says that 2,4,6-tribromoanisole (TBA), a chemical preservative used to the treat wood pallets that store and ship drug bottles, is responsible for causing the “musty,” “moldy” odor that sparked the recall. The chemical is known to cause “temporary and non-serious gastrointestinal symptoms” in some patients, but is supposedly safe otherwise, according to McNeil.
The recalled products include all Tylenol, Extra Strength Caplets, 225 count, with lot number ABA619, and UPC Code 300450444271. Consumers who currently possess this product are urged to stop using it, and immediately contact McNeil at 1-888-222-6036 for instructions about how to receive a refund or product coupon.
According to a recent Associated Press (AP) report on the recall, J&J has had roughly two dozen recalls of “prescription and nonprescription medicines, replacement hips, contact lenses and diabetes test strips, including tens of millions of bottles of children’s and adult Tylenol and Motrin” since September 2009.
The same report explains that continued safety failures has put three J&J manufacturing facilities under federal scrutiny. And a TIME article from back in March, which appears to have since been pulled the magazine’s web archives, explained that the federal government actually seized legal control over McNeil’s Fort Washington, Penn., facility, which has been the source of most of the products involved in the recent recalls.